Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes hair loss while on Metoprolol and Lisinopril?

Answered by
Dr.
Dr. Rudina Balliu

General & Family Physician

Practicing since :2015

Answered : 420 Questions

default
Posted on Wed, 8 Mar 2017 in Skin Hair and Nails
Question: My beautiful full thick hair has been falling out for several years. I first noticed it after my first by-pass surgery in 1999. At first doctors said it could be from the anesthesia, then stress.... A patient in my cardiologist office was looking at me and said she had the same problem. She then asked me for a list of medications I might be taking. She said I should find out if taking Metprolol ER, 25 MG, Lisinopril 20 MG, or Metformin 800 MG or a combination of any of those can cause hair loss. If it is a probability, I will discuss it with my family doctor. I live on Social Security so I cannnot afford the expensive transplants. I am 69 years old, a widow, type II diabetic, have had quadruple by-pass, triple by-pass, a stent, cataract surgery on one eye, and a complete hysterectomy, yet I'm very active and don't look my age, don't drink or smoke, and lossing my hair has me depressed. Long story... But is there a probability this hair loss can be from wrong combination of drugs?
doctor
Answered by Dr. Rudina Balliu 1 hour later
Brief Answer:
Yes

Detailed Answer:
Hello ! Thank you for using HealthcareMagic.
I have gone through your question and I understand your concern.
Yes Metoprolol (b-blocker drug) , lisinopril may cause hair loss as a side effect .You should think if the hair loss started to happen after you took one of these pills.
Before to change any of these medication should first rule out any other condition that may cause hair loss :Anemia, uncontrolled diabetes , hormonal test ( thyroid function) by doing blood test and examine you scalp.
You will discus all these with your local doctor and start the treatment according to the cause of your hair loss.

Hope I have answered your question.
Let me know if you have any further questions, I will be happy to help.
Take Care !
Dr Balliu.
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Procedures
Medical Topics

Recent questions on  Uncontrolled diabetes

doctor1 MD

My lips are cracked and peeling. Very uncomfortable. I have been using latisse for 3 months, could it be that? I haven't had any problems until now. Nothing is healing it. Cortisone , Vaseline, blistex Carmex and triamcinolone acetonide 0.025%

doctor1 MD

I am having cloudy urine with a strong odor

doctor1 MD

Good night. My dad is diabetic, and have as well high blood pressure and high cholesterol profile, with past history of smoking that caused an mild EPOC. Recently, during an screening his fasing blood sugar, chlesterol, LDL, TG, GGTP came back high but as well his CEA, could this last one be a result of his uncontrolled diabetes?

doctor1 MD

I have a mild electric current sensation in my penis, no other symptoms. A few weeks ago I saw a urologist who performed an ultrasound , tested my urine and did a prostate exam. I mentioned the symptom to him and he said it was not serious but...

doctor1 MD

my mother is heart Patient is a known case of uncontrolled diabetes and diabetic nephropathy hence her urea and creatinine levels are above the reference range at the time of joining it was 109 on 27.01.10 then it came down to 55 on 16.02.10 and at present it is 83 on 02.03.10 hence Chelation is contra indicated at present because of her elevated renal profile. So the patient has been referred to specialist dialectologist and nephrologists for their expert opinion and management

doctor1 MD

what are the rationale whyProblems with the baby's genes or chromosomes are typically the result of errors that occur by chance.
A mother's health condition — such as uncontrolled diabetes, thyroid disease, infections, blood-clotting problems, or problems with the uterus or cervix — may lead to miscarriage.
Routine activities — such as exercising, having sex, working or lifting heavy objects — can't provoke a miscarriage.
And a fall or other injury is unlikely to cause a miscarriage, unless the injury is serious enough to threaten your own life causes abortion?